Top answers from doctors based on your search:
Disclaimer

what is the protocol for weaning off keppra

A 32-year-old female asked:
Dr. Maya Porrino
16 years experience Family Medicine
Talk to neurologist: Assuming you are taking Keppra (levetiracetam) for seizures, you should only stop this medication with the support of your neurologist. He or she shou ... Read More
4
4 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
A 73-year-old male asked:
Dr. Patrick Kohlitz
11 years experience Internal Medicine
Situational: It depends on why exactly you were put on the medicine and how you have been tolerating therapy. Each patient is different - some people may tolerate ... Read More
1
1 thank
A 37-year-old male asked:
Dr. Harold Fields
61 years experience Family Medicine
Reduction: I would reduce by 250mg every 3rd day till you get to zero
Dr. Robert Killian
28 years experience General Practice
Neurologist: Perhaps you misunderstand the Purpose of Health Tap. We do not offer any treatment here. Your problem must be managed by the professional who prescri ... Read More
1
1 thank
Dr. Olav Jaren
19 years experience Neurology
With permission: With permission of your neurologist, a typical plan is to change the dose to 250 mg twice a day for 1 week, then 250 mg once a day for one week, then ... Read More
A 41-year-old member asked:
Dr. Mark Fisher
34 years experience Neurology
Keppra (levetiracetam) weaned down?: So you're taking keppra (levetiracetam) and you want to stop taking it. Have you discussed this with the doctor who is prescribing the keppra (levetir ... Read More
A 32-year-old female asked:
Dr. James Eitner
34 years experience Family Medicine
With Your Doctor: Weaning off of Keppra (levetiracetam) will depend on the dosage and length of time on the medication. It would be tapered down, much the same as it i ... Read More
3
3 thanks
A 1-year-old male asked:
Dr. Ellen Altenburg
31 years experience Pediatrics
Several symptoms: Return of seizures, anxiety, depression, nervousness, irritability, sleepiness & dizziness. I would speak to his neurologist about his symptoms if ... Read More
1
1 thank
A 44-year-old member asked:
Dr. Bennett Machanic
52 years experience Neurology
Should be: Too rapid withdrawal without tapering, could cause sudden seizure activity. Avoid this by working closely with your doctor.
A 56-year-old female asked:
Dr. Richard Simmons
18 years experience Pediatric Neurology
Tough answer. : There are many factors for you and your neurologist to consider before discussing a medication taper. First, if the meningioma is still there, you'll ... Read More
4
4 thanks
A 21-year-old female asked:
Dr. Bennett Machanic
52 years experience Neurology
Not so fast!: Prior to you tapering off meds, you will need an exam by neurologist, an updated EEG, and maybe some blood tests. If all is normal, no guarantee of f ... Read More
1
1 thank
A 40-year-old female asked:
Dr. Bennett Machanic
52 years experience Neurology
Take your time: It may or may not be safe to stop your medication at this point. I usually wait at least 3 yrs, and if totally seizure free over this time, I check a ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month